Sore muscles

Hey all! 

Hope you are all well I know some of you are having a tough time at the min so all the best positive thoughts are winging their way to you!!! 

I am a month out from my last Chemo and am feeling OK except for one muscles are very sore especially when I get up in the morning or after sitting for a while! It's mainly my shoulders, arms, hips and legs.....basically all over!!!! It seems to be getting slightly better each day though! Is this something any of you guys have experienced and does it go eventually? My sis reckons it's just the after effects of the chemo and will just take time?? I am worried it's allied to issues with my bones which I don't have at the min but I know can be a side effect of both Chemo and menopause!!! 

Any wisdom gratefully received!!


Last edited by

16 Replies

  • Yes I think this is a symptom of chemo. Have you tried Epsom salts baths to see if it eases the pain. I find that this help a lot x

  • Yes Leeds I have been having salts baths but haven't had one recently so will try one this evening!!! 



  • Hi D . I just wanted to say that I feel the same way . I'm 2 months out and all my body hurts . Now it's been 2 or more weeks I feel blooded and pain on my left side I think is my bowel that is giving me a problam . I'm going to call the doctor today and see what he thinks . So yeah I guess is normal to feel this way after chemo , at list I have the same symtomes as you do ., good luck to you . Xo Suela 

  • Thanks Seula! 

    It feels like I ran a marathon and all of my muscles are aching as a result! I have a sense that it's just my body recovering from the Chemo but I am seeing my Chemo doc on Tues so I am going to mention it to him! Hope you get your pain sorted my digestive system took the chemo the worst of all but it seems to be getting better now thankfully! I hope you get it sorted! 

    Thanks again! 


  • Hi D, sorry you are having pains and aches and yes it is common after carbo and taxol unfortunately.   The epsom salts baths do work as magnesium is soaked up into your body and relaxes the muscles.  You could try adding lavender oil to the water as well.  Well you also had a long drive at the weekend and it is bound to affect you too. 

  • Thanks Joan! 

    Glad to hear that these aches and pains are normal post chemo I have to have some patience with myself!!! 

    Thanks again and well done with the GPS meeting today all of us that have the misfortune to have suffered from OC are lucky to have you on our side!! 

    Enjoy your weekend I know it's an important one for you and I hope you have your dancing shoes ready!!! 


  • Hi D yes I had aches and pains after cabo/taxol and it takes a while for your body to overcome everything you've been through. Lots of nice baths, water bottles, rest and although gentle walks and exercise are really good don't over do it just take your time. Take care xx

  • Thanks a mill KM! 

    I don't wish this on anyone but I am glad to hear that I am not the only one! It is getting better but slowly I think I am just a bit impatient and need to get some more patience!!! 

    Thanks again! 


  • Take care xx

  • Hi D

    Just to agree with the others here that it is definitely a side  effect of chemo and you are not told in advance. I just wanted to add that one of the things my consultant told me when I mentioned it was that Ovarian cancer rarely if ever spreads to the bones . I keep that in mind every time my muscle or joint pain gets me down. At least rid yourself of that fear. For me my post chemo pains have moved seamlessly to blend with age symptoms ! You don't have to worry about the age thing for a long time judging by how well you looked in Cork


  • Thanks Molly you're very good! 

    I had a salts bath last night and feel bit better today so hopefully it will wear off in time! 

    Hope you are well!


  • Hi D

    Hope to get second appt soon and then go on from there . Just in a bit of a limbo right now. Trying to stay positive even though I don't think people should be made feel guilty for not being positive now and then .. It is almost like blaming people for getting their disease or for not helping to cure it. If you know what I mean . Take care 


  • I know exactly what you mean Molly and totally agree with you! Sometimes you just need to give in to the frustration and get p*****d off and I do. I think the key is not to allow it to consume you which is in actual fact bloody hard work!!!! Mind yourself! 


  • After almost  5 mo off from chemo, I'm doing better, now. BUT, I was having bone pain in my right leg, (as I lie in bed at night). I didn't think to blame chemo, since I hadn't had any. My feet and toes would also get sharp, random pains too, all this up to about a month ago, seems pretty odd to me. Something else really odd, around my last chemo-I began to  have "popping" as I sit and breathe, no pain but just movement from my lung, I guess, with every breath. I let my Dr know, he isn't concerned. This continues, mostly after a meal, I guess. All in all, I know it could be something worse, as the pains are getting better. I just find it odd after-effects of chemo, and certainly wondered if this is normal, and for how long..... I continue to have sleep issues, but that's nothing new. Something that is, though, is that I feel easily "stressed out", I can't handle stress, like I could before, and I "almost" feel a bit "depressed"- for no reason. I have so much going for me, this is really odd, and I can't explain it. I can't remember if I felt this way during chemo, or it didn't bother me, with bigger issues at hand, but now- it seems I should have much more energy. I can definitely talk to my Dr next time, but just hope it's something that will pass, hopefully soon. It doesn't feel severe, just odd for me.....

  • Hey Desiree, 

    I know why you mean, I have aches and pains all over nothing major but there all the same! I am attributing it all to Chemo and the impact it has on your body! It will take time and I can already feel it getting better so I think I just have to think that eventually it will be gone! I am starting to get active again and start a training plan next week so fingers crossed it will all work out in the end!!!! 

    Onwards and Upwards!! 


  • I use Dead sea salts which has added potassium, find it helps loads x 

You may also like...